Prednisone 100mg To 20mg & He's Still Not My Husband!

3 Replies Updated

Conversation Starter

ddkwhite Says:
My husband is a 52yr old avid bodybuilder & health nut and has been for 30yrs. He's never missed work for so much as a cold. On 3/16/11 he fell ill w/the flu. Four days later he was in ER w/what they said was dbl lung pneumonia. Four days he was transported to our capital city hospital. There he was originally diagnosed w/ARDS (acute respiratory distress syndrome) but after a lung biopsy it was found he had BOOP (Bronchiolitis obliterans with organizing pneumonia). After six weeks on 4/29/11, of extensive physical therapy, being on a ventilator, fitted w/compression hose for blood clots in his lungs & legs & suffering from orthostatic hypotension (his BP dropped to 70/48 everytime he stood up & he passed out) he went home on blood thinners, medication to raise his blood pressure and 100mg of prednisone. He's alive and we are forever thankful.... However the man I left that hospital with is not the man that went in there. I have read all the awful horror stories about prednisone and I am seeing them all come true. But he has been taken down to 20mg, 6/1/11 and has to be on that dose until 10/1/11 and right now I'm not seeing much change at all. Granted the 'rage' has subsided some. But the emotional detachment is still there...or should I say is gone, completely! It's like none of us mean anything at all. Our children, our grandchildren. I don't see or feel any compassion at all. This is not the man I married over 33yrs ago. Has anyone else noticed or experienced anything at all like this? Please tell me there's hope the warm and kind man I've known all this time is still in there and will come back when this awful medicine regimen is complete. I look for a glimpse now and then...but there's nothing..........

Showing Replies 1 - 3 of 3 RSS Feed

Page of 1     Sorted By:

Verwon Says:
Wow! I am very sorry about what you've both been through, that is truly a horror story.

As to his emotions, one of the major side effects of Prednisone can be a difficult in controlling them, it can also cause someone to have difficulty maintaining their train of thought. Thus, the problem could be caused by both of these combined.

He may really be really feeling overwhelming emotions, but is unable to properly think about them and process them, so it is probably easier to just let everything go, for now, and not deal with them, at all.

And yes, it should improve once he is done with his course of the steroid, however, having been on it for so long means that it will take awhile, perhaps a few months, before he starts to return to normal.


Have you spoken to his doctor about it?

Post a Reply   Share page   Report post

Was this helpful?  0 0  
liz Says:
omg! i'm so glad i found you! i'm having similar husband is 43 and is a powerlifter. doc suspects he might have sarcoidosis and put him on 100 mg of pred. AWFUL!!! not only has his mood changed, but he's lost so much muscle mass as well-- which is important to guys like ours. almost two years ago, he also had a health crisis and was told he would never be able to work out again. my husband proved them wrong. after he got out of the hospital, all he could think about was getting better so that he could get back into the gym. and he was successful! now he's not lifting the crazy pounds that he used to, but he's still pretty strong and had accomplished a lot in the months since his demise. then the dr put him on pred. and all that work has been wasted. my husband is miserable. how are things working out for you??

Post a Reply   Share page   Report post

Was this helpful?  0 0  
Adiandog Says:
I have been in and out of the hospital for severe asthma for more than two thirds of my life. The last time I was in the hospital, I was in for a week and pumped full of prednizone. My god!! The Rage!! So intense!!! Nerves on Fire!!! Its been over two years and my nerves will never be the same again. I have lost all my friends and girl friend at the time. (for the best)... I would find myself in confrontations with strangers over nothing. I have no problem standing up to bullies now lol:) but... scary sometimes how angry I would get. Honestly... the only thing that calms my nerves so I can function through out the day is smoking marijuana. It has helped me relax, reflect on my life and meditate. I really do not know what I would do with out it. Unfortunately even living in Canada, I have no support for self medicating. By the way, my asthma is ten times better with marijuana than it is with out it.

In my early twenties... I suffered severe depression and anxiety that led to several suicide attempts and admitted in the hospital. I think it was a build up of being heavily medicated since I was twelve, along with a poor diet and just not understanding how to control thoughts and my emotional state.

On top of all this, I was drugged with ruffies and molested at twenty by a sick twisted sex predator. By the way, the police did not take my story seriously and the sick pig is still out there drugging and raping the naive and innocent. Plus he stalked me on and off for over ten years. I use to be terrified by him... now Im scared I would rip him to pieces if I ever saw him again. I have no fear of him now.

Because of all my health issues, it has forced me to take care of my self. I learned how to meditate, spend most of my free time learning to play guitar, drums, keyboard, bass and vocals. I went back to school in my early thirties for classical guitar and music. I finished the four year program and now I teach at a local studio as well as privately. I have also written alot of music and poetry that explains my extreme highs and lows and surviving suicide... It is heavy metal, a cross between metallica and beethoven, bartok, :) I hope to some day have a chance to say my story and hopefully help others who are victims that have suffered from depression and sexual abuse. I am a forty one year old man now and still working towards my dream.

Post a Reply   Share page   Report post

Was this helpful?  0 0  

Possibly Related Threads:

prednisone20 mg i must ve read wrong and took 3tabs at the same time a few hours ago should worry can still I took 3 pills accidental because I read the label wrong. I'm so worried to even go to sleep ugh. Can anything happe... 7 replies
prednisone 20mg+Missed adose for today . when to take next one I am prescribed Apo-prednisone 5mg for chest infection Am to take 8 every morning .for 5 days, took for 2 days and then ...
best time of the day to take prednisone 20mg I started predizone 20 mg yesterday. Took 3 tabs in the early a m . Directions say 3 tabs for 3 days, then 2 tabs for 4 ... 1 reply
i took 22 20mg prednisone tablets and it didnt even make me I took 22 prednisone tabs trying to off myself. I didnt even sweat. Is that normal?...
prednisone 20mg scared plz help I was prescribed 20 mg of prednisone for an abnormal lump on my leg, i wasn't aware of any of the terrible side affe... 2 replies
On prednisone for 7 days, stopped on a 20mg dose. Having bad withdrawals.. It's coming to the end of my 3rd day without prednisone.I was only suppose to take 40mg for 5 days. However I don... 3 replies
My meds were changed to another pain med and i still had 5 refills on my old med. I have a question i have 5 refills on my old meds.. I decided i really did not like the new pain meds he gave me. He gave me 2 paper presc... 2 replies
doctor priscribed my mother 41 years eptoin 100mg tab 3 a day, after a year now as she was not comfortable with those doctor changed it to oxetol300mg is there any problem in using oxetol 300mg tablets inspite of eptoin which she continuosly used for a year...does oxetol... 1 reply
what happens if husband decided not to take the 'casodex' after lupron cancer treatments My husband first took 45 mg Lupron injection and decided not take but three bacalutamide pills to ease hot flashes becau... 1 reply
My Doctor is trialing me on Prednisone Hi, I have had pain in my L/ R shoulders and then ended up under my feet ie, swelling. I had an operation for Carpal Tun... 4 replies

Post a Reply

No registration is needed.
Simply fill out the form below.

Please be detailed.

You may use your first name, or for more privacy, make up a nickname.

Optional. Always hidden. This allows us to notify you when a reply is posted here.

- Health News Headlines + Free RX Savings Card

4) Word Verification: *
Prevents SPAM.

Click here to show the question

This form will be submitted securely
I'm on a public or shared computer

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.